Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 305, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Dec 26, 2018, 10:01 PM CST for 6 counties in Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2018, 10:01 PM CST (04:01 UTC)
- Expired
- Dec 26, 2018, 11:00 PM CST
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK, Pittsburg County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861
WUUS54 KTSA 270401
SVRTSA
OKC061-091-101-111-121-145-270500-
/O.NEW.KTSA.SV.W.0305.181227T0401Z-181227T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1001 PM CST WED DEC 26 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Haskell County in southeastern Oklahoma...
McIntosh County in southeastern Oklahoma...
Southern Wagoner County in northeastern Oklahoma...
Northern Pittsburg County in southeastern Oklahoma...
Muskogee County in east central Oklahoma...
Central Okmulgee County in northeastern Oklahoma...
* Until 1100 PM CST.
* At 1001 PM CST, severe thunderstorms were located along a line
extending from 2 miles west of Okmulgee to 4 miles southeast of
Henryetta to 4 miles northeast of Scipio, moving northeast at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Muskogee... Okmulgee...
Wagoner... Eufaula...
Coweta... Henryetta...
Checotah... Haskell...
Warner... Morris...
Dewar... Porum...
Okay... Porter...
Schulter... Crowder...
Oktaha... Taft...
Boynton... Canadian...
This includes Interstate 40 in Oklahoma between mile markers 237 and
279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3602 9554 3594 9528 3523 9525 3501 9597
3538 9598 3565 9607
TIME...MOT...LOC 0401Z 224DEG 35KT 3563 9600 3539 9593 3509 9589
HAIL...<.75IN
WIND...60MPH
$$
692 follow-up statements
829
WWUS54 KTSA 270423
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1023 PM CST WED DEC 26 2018
OKC061-091-101-111-121-145-270500-
/O.CON.KTSA.SV.W.0305.000000T0000Z-181227T0500Z/
Haskell OK-McIntosh OK-Wagoner OK-Pittsburg OK-Muskogee OK-
Okmulgee OK-
1023 PM CST WED DEC 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR WEST CENTRAL HASKELL...MCINTOSH...SOUTHERN WAGONER...NORTHEASTERN
PITTSBURG...MUSKOGEE AND EASTERN OKMULGEE COUNTIES...
At 1023 PM CST, severe thunderstorms were located along a line
extending from near Bald Hill to 3 miles west of Council Hill to near
Stidham to 2 miles northwest of Crowder, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Muskogee... Wagoner...
Eufaula... Coweta...
Checotah... Haskell...
Warner... Morris...
Porum... Okay...
Porter... Crowder...
Oktaha... Taft...
Boynton... Canadian...
Indianola... Council Hill...
Rentiesville... Tullahassee...
This includes Interstate 40 in Oklahoma between mile markers 248 and
279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3602 9554 3594 9528 3523 9525 3505 9585
3544 9581 3574 9594
TIME...MOT...LOC 0423Z 229DEG 34KT 3575 9586 3556 9572 3538 9567 3515
9570
HAIL...<.75IN
WIND...60MPH
$$
69142
WWUS54 KTSA 270448
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1048 PM CST WED DEC 26 2018
OKC111-270458-
/O.CAN.KTSA.SV.W.0305.000000T0000Z-181227T0500Z/
Okmulgee OK-
1048 PM CST WED DEC 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKMULGEE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3602 9554 3594 9528 3523 9525 3514 9560
3550 9561 3588 9574
TIME...MOT...LOC 0448Z 232DEG 37KT 3584 9561 3565 9547 3547 9542 3524
9545
$$
OKC061-091-101-121-145-270500-
/O.CON.KTSA.SV.W.0305.000000T0000Z-181227T0500Z/
Haskell OK-McIntosh OK-Wagoner OK-Pittsburg OK-Muskogee OK-
1048 PM CST WED DEC 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR WEST CENTRAL HASKELL...EASTERN MCINTOSH...SOUTHERN WAGONER...
NORTHEASTERN PITTSBURG AND CENTRAL MUSKOGEE COUNTIES...
At 1048 PM CST, severe thunderstorms were located along a line
extending from 3 miles east of Haskell to 5 miles north of Oktaha to
5 miles southeast of Rentiesville to 4 miles west of Enterprise,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Muskogee... Wagoner...
Eufaula... Coweta...
Checotah... Haskell...
Warner... Porum...
Okay... Porter...
Oktaha... Taft...
Boynton... Rentiesville...
Tullahassee... Enterprise...
Keefeton... Wainwright...
Summit... Redbird...
This includes Interstate 40 in Oklahoma between mile markers 260 and
279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3602 9554 3594 9528 3523 9525 3514 9560
3550 9561 3588 9574
TIME...MOT...LOC 0448Z 232DEG 37KT 3584 9561 3565 9547 3547 9542 3524
9545
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 9:04 PM CST, 57 minutes earlier.
Area forecast discussion, Dec 26, 9:04 PM CST, 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 904 PM CST Wed Dec 26 2018 .DISCUSSION... Widespread showers and widely scattered thunderstorms have spread across much of the forecast area at this time. Latest mesoanalyses indicate that surface-based instability has shifted southward into Texas but weak elevated instability remains across much of ern OK and nwrn AR. Highest elevated instability is across srn OK with about 1000 j/kg MUCAPE and -4 Best LI, with about 500 j/kg MUCAPE and -1 Best LI as far north as the KS border. Wind shear is very high areawide, and area VWPs indicate 65 mph wind about 2000 feet agl. Combined with an already strong surface pressure gradient, weak showers have managed to result in widespread 40 to 50 mph gusts across much of nern OK this evening, with minor damage reported. A couple strong/severe line segments are approaching nern OK from central OK at this time, and rapid update models continue to suggest strong convection moving out of nern TX and across sern OK later tonight. Strong wind gusts will be possible just about anywhere tonight, with a low tornado potential still over sern OK. All in all, forecast is trending well this evening. Convection expected to end from west to east very late tonight/early Thursday morning. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...69
Hazardous weather outlook, Dec 26, 4:53 PM CST, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CST Wed Dec 26 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CST Wed Dec 26 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Southeast Oklahoma and Northwest Arkansas.
ONSET...After 9 pm.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...After 9 pm.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
An area of showers and isolated thunderstorms moved through the area
this afternoon, producing one quarter of an inch to an inch of rain
across portions of eastern Oklahoma. Additional thunderstorm activity
will move into the area this evening as a strong weather system
approaches the region from the west. Although instability will be
weak as these storms move into eastern Oklahoma and northwest
Arkansas, strong wind shear and very strong wind just above the
ground may allow some of the stronger thunderstorms overnight to
produce wind gusts of 60 to 70 mph. In addition to low severe weather
potential, thunderstorms tonight may result in locally heavy
rainfall, especially across southeast Oklahoma where up to 2.5 inches
of rain may occur by morning. Thunderstorms will end from west to
east late tonight.
South wind will continue to increase this evening and overnight with
gusts to 35 mph possible.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...Winter Weather Potential.
SUNDAY through TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Strong southerly wind will continue to gust to near 30 mph Thursday
ahead of a cold front. There is a very limited potential for snow on
Saturday in parts of northeast Oklahoma and northwest Arkansas. At
this time, the chances appear rather low and anything that occurs is
expected to be light.
weather.gov/tulsa contains additional information.
69In the hours before
Special weather statement, Dec 26, 6:46 PM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
646 PM CST WED DEC 26 2018
OKZ057-058-062-063-068-069-270145-
Adair OK-Craig OK-Cherokee OK-Delaware OK-Ottawa OK-Mayes OK-
646 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...DELAWARE...OTTAWA...
EASTERN MAYES...NORTHERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES
UNTIL 745 PM CST...
At 644 PM CST, an area of showers and isolated thunderstorms was
located from Adair to Peggs to Colcord, moving northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these showers
and storms.
Locations in or near the path include...
Miami... Vinita...
Jay... Grove...
Commerce... Westville...
Locust Grove... Salina...
Fairland... Afton...
Quapaw... West Siloam Springs...
Langley... Colcord...
Kansas... Welch...
Bernice... Ketchum...
Spavinaw... Bluejacket...
This includes Interstate 44 between mile markers 274 and 322.
LAT...LON 3698 9462 3648 9462 3598 9454 3598 9510
3615 9525 3700 9526
TIME...MOT...LOC 0044Z 213DEG 42KT 3637 9511
69Special weather statement, Dec 26, 8:19 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
819 PM CST WED DEC 26 2018
OKZ055>057-060>062-066>068-070-270315-
Tulsa OK-Muskogee OK-Okmulgee OK-Craig OK-Cherokee OK-Rogers OK-
Nowata OK-Washington OK-Mayes OK-Wagoner OK-
819 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...ROGERS...MAYES...
WASHINGTON...NOWATA...WAGONER...NORTHWESTERN CHEROKEE...NORTHWESTERN
MUSKOGEE...NORTHEASTERN OKMULGEE AND TULSA COUNTIES UNTIL 915 PM
CST...
At 818 PM CST, showers were located across much of northeastern
Oklahoma, moving northeast at 65 mph. Due to strong wind above the
ground, these weak showers were producing wind gusts near 50 mph.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bartlesville... Claremore...
Okmulgee... Wagoner...
Vinita... Nowata...
Pryor... Owasso...
Bixby... Jenks...
Glenpool... Coweta...
Pryor Creek... Skiatook...
Catoosa... Collinsville...
Verdigris... Dewey...
This includes Interstate 44 between mile markers 219 and 291.
LAT...LON 3699 9504 3640 9501 3608 9514 3585 9535
3562 9604 3700 9600
TIME...MOT...LOC 0218Z 214DEG 58KT 3610 9610
69Special weather statement, Dec 26, 9:11 PM CST, 50 minutes before
Special Weather Statement National Weather Service Tulsa OK 911 PM CST WED DEC 26 2018 OKZ060-064-065-270400- Tulsa OK-Okfuskee OK-Creek OK- 911 PM CST WED DEC 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CREEK...WEST CENTRAL TULSA AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 1000 PM CST... At 911 PM CST, a strong thunderstorm was located 3 miles south of Avery, moving northeast at 50 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Bristow... Okfuskee... Mannford... Drumright... Kellyville... Oilton... Depew... Paden... Slick... Shamrock... Keystone State Park... Welty... Silver City... Milfay... Mason... This includes Interstate 44 between mile markers 178 and 205. LAT...LON 3616 9662 3616 9620 3558 9619 3547 9662 TIME...MOT...LOC 0311Z 234DEG 42KT 3583 9675 69
Special weather statement, Dec 26, 9:38 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
938 PM CST WED DEC 26 2018
OKZ071-073-270430-
Pittsburg OK-McIntosh OK-
938 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCINTOSH AND
CENTRAL PITTSBURG COUNTIES UNTIL 1030 PM CST...
At 937 PM CST, a strong thunderstorm was located 5 miles north of
Stuart, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Mcalester... Eufaula...
Krebs... Crowder...
Alderson... Canadian...
Indianola... Ashland...
Haywood... Blocker...
Arrowhead State Park... Mcalester Regional Airport...
Scipio... Arpelar...
Featherston...
LAT...LON 3505 9609 3506 9607 3509 9606 3511 9604
3533 9554 3503 9537 3503 9551 3497 9551
3476 9609
TIME...MOT...LOC 0337Z 233DEG 38KT 3498 9611
69Special weather statement, Dec 26, 9:43 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
943 PM CST WED DEC 26 2018
OKZ049-053-270445-
Choctaw OK-Pushmataha OK-
943 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA AND CHOCTAW COUNTIES
UNTIL 1045 PM CST...
At 942 PM CST, a strong thunderstorm was located 6 miles northwest of
Boswell, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Hugo... Antlers...
Boswell... Fort Towson...
Sawyer... Rattan...
Soper... Snow...
Hugo Lake State Park... Kellond...
Kent... Goodland...
Messer... Raymond Gary State Park...
Moyers... Nashoba...
Kosoma... Dunbar...
Oleta... Cloudy...
LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
3391 9564 3390 9575 3387 9578 3388 9584
3394 9594 3412 9594 3416 9597 3416 9578
3450 9578 3451 9503 3424 9507 3424 9515
3394 9516 3396 9523 3387 9529 3387 9542
TIME...MOT...LOC 0342Z 252DEG 34KT 3411 9594
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:46 PM CST | Special Weather Statement | TSA | Craig, Delaware, Mayes, Ottawa | 59 min |
| Dec 26, 8:19 PM CST | Special Weather Statement | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Wagoner and 1 more | 56 min |
| Dec 26, 9:08 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 52 min |
| Dec 26, 9:11 PM CST | Special Weather Statement | TSA | Creek | 49 min |
| Dec 26, 9:38 PM CST | Special Weather Statement | TSA | Pittsburg | 52 min |
| Dec 26, 9:43 PM CST | Special Weather Statement | TSA | Choctaw, Pushmataha | 62 min |
| Dec 26, 10:08 PM CST | Special Weather Statement | TSA | Creek, Nowata, Rogers, Tulsa, Washington | 67 min |
| Dec 27, 3:57 AM CST | Special Weather Statement | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 63 min |
| Dec 27, 5:21 AM CST | River Flood Warning | TSA | LeFlore | 56 hr |
| Dec 27, 7:34 AM CST | River Flood Warning | TSA | LeFlore | 26 hr |
| Dec 27, 7:44 AM CST | River Flood Advisory | TSA | Cherokee | 24 hr |
| Dec 27, 7:45 AM CST | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 24 hr |
| Dec 27, 8:02 AM CST | River Flood Warning | TSA | Pushmataha | 12 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.